Tornadoes · United States · Missouri · 2011
EF0 tornado, Patton, Missouri, April 19, 2011
This EF0 tornado ran 0.5 miles across Bollinger County on April 19, 2011, touching down at 7:55 PM CDT and reaching 100 yards wide. It killed nobody, and did $15,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 19, 2011
- Touchdown
- 7:55 PM CDT (00:55 UTC)
- Lifted
- 7:56 PM CDT (00:56 UTC)
- On the ground
- 1 minutes
- Path length
- 0.5 miles (0.8 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- County
- Bollinger County
- Touchdown point
- 37.495, -90.023
- Lift-off point
- 37.498, -90.015
- Record number
- 1104191855-01
What the Weather Service recorded
Thunderstorms organized into lines and bows that produced widespread damaging winds. A shortwave trough over the central and southern high Plains moved northeast through the Mid-Mississippi Valley into the upper Great Lakes. A surface low attendant to this system moved from west central Missouri northeast to north of St. Louis. The trailing cold front advanced southeast across the Lower Ohio Valley and served as the primary focus for thunderstorms.
Many trees were snapped and uprooted. A barn was destroyed. The tornado occurred near/along a path of straight-line wind damage. Peak winds were near 80 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
7 minutes of warning. NWS PAH issued a tornado warning for this county at 00:48 UTC, 7 minutes before the tornado touched down, in force until 01:15 UTC.
The county was under a tornado watch, issued at 23:46 UTC and running to 05:09 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 23:46 UTC | 05:09 UTC | Tornado Watch | PAH |
| 00:43 UTC | 01:45 UTC | Severe Thunderstorm Warning | PAH |
| 00:48 UTC | 01:15 UTC | Tornado Warning | PAH |
| 00:49 UTC | 01:15 UTC | Tornado Warning | PAH |
| 00:52 UTC | 03:45 UTC | Flood Advisory | PAH |
| 01:03 UTC | 01:30 UTC | Tornado Warning | PAH |
| 01:34 UTC | 02:00 UTC | Tornado Warning | PAH |
| 02:13 UTC | 02:45 UTC | Tornado Warning | PAH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 19:37 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Apr 19, 3:22 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 19, 3:22 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 322 PM CDT TUE APR 19 2011 .DISCUSSION... ...MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR MOST OF REGION... IN WAIT MODE AT CURRENT TIME ACROSS OUR FORECAST AREA AS CONVECTION IS BEGINNING TO INITIATE ALONG FRONTAL BOUNDARY MOVING EAST INTO SW AND CENTRAL MO. MOST OF OUR AREA REMAINS UNDER A VERY SHARP CAP...AS EVIDENT ON 16Z RUC SOUNDINGS. THIS CAP SHOULD KEEP MOST LOCATIONS STORM FREE UNTIL IT WEAKENS AND JUST AHEAD OF THE LINE OF STORMS VERY LATE THIS AFTERNOON INTO THE EARLY THIS EVENING. MODERATE RISK OF SEVERE STORMS WITH THE ENTIRE BAG OF SEVERE RISKS POSSIBLE... ESPECIALLY WITH DAMAGING WIND GUSTS AND LARGE HAIL...ISOLATED TORNADOES AND EVEN THE POTENTIAL FOR HEAVY RAIN ALONG ALONG AND BEHIND THE LINE OF STORMS. STILL IS SOME CONCERN THAT A PREFRONTAL SURFACE TROF WILL DEVELOP OUT AHEAD OF THE MAIN FRONT/LINE OF STORMS EARLY TONIGHT. IF THIS OCCURS AND FORCING IS STRONG ENOUGH TO ERODE THE CURRENT THERMAL CAP...WE COULD END UP WITH INDIVIDUAL/DISCRETE THUNDERSTORM ACTIVITY OUT AHEAD OF THE MAIN LINE....ESP THIS EVENING. IF THIS WERE TO OCCUR...ENVIRONMENTAL CONDITIONS WOULD BE MORE FAVORABLE FOR VERY LARGE HAIL AND A CREATE LARGER POTENTIAL FOR TORNADOES TO SPIN UP. THIS SITUATION APPEARS MORE LIKELY ALONG AND NW OF THE OHIO RIVER...AND IN SE MO. THE MODELS TRENDED A BIT FASTER AND HAVE STAYED THE COURSE. BY 06Z... THE LOW SHOULD BE OVER NCNTRL INDIANA WITH THE TRAILING COLD FRONT JUST EAST OF THE OHIO RIVER. THEREFORE WE LOWERED POPS CONSIDERABLY AFTER MIDNIGHT FROM THE WEST. WE HAVE WEDNESDAY AND NIGHT DRY GIVEN THE INFLUENCE OF SURFACE HIGH PRESSURE TO OUR NORTH PUSHING SOUTH THROUGH THE REGION. THURSDAY INTO THURSDAY NIGHT POPS ARE ON THE INCREASE AS MID LEVEL FLOW BECOMES MORE SWLY AND DRAWS THE SFC BOUNDARY BACK NORTH ACROSS THE AREA AS A WARM FRONT THU NIGHT. BEST CHANCE FOR ANY STRONG STORM WOULD LIKELY BE JUST NORTH OF THE WARM FRONT THU NIGHT...SO INCREASED POPS INTO THE LIKELY RANGE OVER MUCH OF THE REGION. ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE LONG TERM AS THE STORM TRACK CHANGES LITTLE. MODERATELY STRONG WEST/SOUTHWEST MID LEVEL FLOW WILL STEER LOW PRESSURE SYSTEMS ACROSS THE CENTRAL PLAINS TO THE UPPER MISSISSIPPI VALLEY/WESTERN GREAT LAKES. THIS SHOULD RESULT IN A GENERALLY WARM AND HUMID PATTERN...WITH PERIODS OF SHOWERS AND THUNDERSTORMS. REGARDING THE DAILY DETAILS... ON FRIDAY...A SURFACE WARM FRONT WILL LIFT NORTH OF THE LOWER OHIO VALLEY. PRECIPITATION WILL DIMINISH FROM SOUTH TO NORTH DURING THE DAY...WITH SOME CLEARING LIKELY IN THE AFTERNOON. ON FRIDAY NIGHT...A COLD FRONT WILL MOVE SOUTHEAST TOWARD THE MID MISSISSIPPI VALLEY. COMPARED TO TONIGHTS SYSTEM...THE FRIDAY NIGHT SYSTEM LOOKS TO BE A LITTLE WEAKER AND FURTHER NORTHWEST. IN FACT...THE 12Z GEFS KEEPS THE CENTRAL PRESSURE ABOVE 1000 MB AT ITS DEEPEST POINT. FORECAST CAPES AND WIND FIELDS ARE NOT AS IMPRESSIVE AS THIS EVENING...BUT STILL EASILY SUFFICIENT FOR ORGANIZED SEVERE. ON SATURDAY THROUGH SUNDAY...THE MODELS REMAIN HIGHLY DIVERGENT WITH RESPECT TO THE FRONTAL MOVEMENT. THE 12Z GFS REMAINS CONSISTENT WITH PREVIOUS RUNS BY STALLING THE FRONT OVER THE LOWER OHIO VALLEY THROUGH THE WEEKEND. THE 12Z HPC AND ECMWF SOLUTIONS KEEP THE FRONT FARTHER NORTH. FORECAST WILL LEAN TOWARD THE SOMEWHAT WARMER AND DRIER HPC/ECMWF SOLUTIONS. EARLY NEXT WEEK...A DEEPENING 500 MB TROUGH OVER THE PLAINS WILL RESULT IN SURFACE CYCLOGENESIS WELL TO OUR WEST. DEPENDING ON THE TRACK OF THE SYSTEM...ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE. THE MODELS SEEM TO BE TRENDING SLOWER AND STRONGER WITH THE SYSTEM...MEANING THAT MONDAY IS LOOKING WARMER AND DRIER WHILE TUESDAY IS MORE LIKELY TO BE ACTIVE. CHANCES FOR HEAVY RAIN/FLOODING POTENTIAL WILL HEAVILY DEPEND ON THE FRONTAL MOVEMENT THIS WEEKEND...WHICH THE MODELS ARE STILL HAVING TROUBLE WITH. && .AVIATION... WINDS WILL BE S TO SW AT 10 TO 20 KTS WITH GUSTS TO 30 KTS THIS AFTERNOON INTO THE EVENING...AHEAD OF ADVANCING STRONG COLD FRONT THAT SHOULD DEVELOP WIDESPREAD CONVECTION/SQUALL LINE THAT WILL LIKELY BRING AT LEAST SCT...IF NOT WIDESPREAD...WIND GUSTS FROM 40 TO 60 KTS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS THE ENTIRE REGION TONIGHT...BEGINNING 00Z TO 05Z THIS EVENING KCGI TO KPAH...04Z TO 09Z AS BEST GUESS IN TIMING FOR KEVV TO KOWB. IFR CLOUDS WILL LIKELY PERSIST THROUGH MUCH OF THE LATTER PORTION OF THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT/MY
Hazardous weather outlook, Apr 19, 6:46 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 646 PM CDT TUE APR 19 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 646 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE UNTIL 200 AM. REFER TO THE WATCH FOR DETAILS. A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES. LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL ALL BE POSSIBLE WITH ANY SEVERE STORMS. LOCALLY HEAVY RAIN IS ALSO A THREAT. INDIVIDUAL STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50 MPH. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON WIDESPREAD MINOR TO MODERATE RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT...OFF AND ON THROUGH THE END OF THE WEEK. ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. MINOR TO MODERATE RIVER FLOODING IS FORECAST TO CONTINUE THROUGH MUCH OF THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE WATCH TONIGHT.
In the hours before
Local storm report, Apr 19, 7:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL VAN BUREN 37.01N 91.01W
04/19/2011 M0.88 INCH CARTER MO TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 19, 7:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST PIEDMONT 37.15N 90.70W
04/19/2011 M66 MPH WAYNE MO AWOS
PIEDMONT AWOS REPORT.
&&
SMITTYLocal storm report, Apr 19, 7:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 SW PIEDMONT 37.12N 90.74W
04/19/2011 M1.00 INCH WAYNE MO LAW ENFORCEMENT
QUATER SIZE HAIL REPORTED NEAR CLEARWATER LAKE.
&&
SMITTYLocal storm report, Apr 19, 7:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
730 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST PIEDMONT 37.15N 90.70W
04/19/2011 M65 MPH WAYNE MO LAW ENFORCEMENT
WIND GUSTS 60 TO 65 MPH. WIDESPREAD TSTM WIND DAMGE
REPORTED THROUGHOUT THE COMMUNITY. TREES SNAPPED. POWER
POLES AND POWER LINES DOWN. NUMEROUS POWER OUTAGES.
&&
SMITTYLocal storm report, Apr 19, 7:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
739 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL VAN BUREN 37.01N 91.01W
04/19/2011 M1.00 INCH CARTER MO LAW ENFORCEMENT
&&
DLLLocal storm report, Apr 19, 7:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
748 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG GREENVILLE 37.13N 90.45W
04/19/2011 WAYNE MO LAW ENFORCEMENT
TREES DOWN ON WEST SIDE OF COMMUNITY.
&&
SMITTYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KLZK), 00:00Z
0.9 hours before the tornado, 297 km from the path. April 20, 2011.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -56 J/kg
- Surface CAPE
- 1621 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
- 0-3 km lapse rate
- 7.2 K/km
Little Rock, AR (KLZK), 12:00Z
11.1 hours after it, 297 km from the path. April 20, 2011.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -79191 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
- 0-3 km lapse rate
- 2.6 K/km
The radar
The Paducah radar (KPAH), 120 km away, was scanning. The volume nearest the touchdown began at 00:54 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:47 UTC | TSTM WND DMG | Greenville | Wayne, MO | TREES DOWN ON WEST SIDE OF COMMUNITY. |
| 00:55 UTC | TSTM WND DMG | Marble Hill | Bollinger, MO | WINDS ESTIMATED 70 TO 75 MPH. WIDESPREAD DAMAGE REPORTED BY EM WEST AND NORTH OF MARBLE HILL. MAJORITY OF DAMAGE APPREARS TO BE STRAIGHT LINE WINDS. SOME HOMES HAVE ROOF BLOWN OFF. WIDESPREAD TREE DAMAGE. |
| 00:55 UTC | TORNADO | Patton | Bollinger, MO | TIME ESTIMATED. EF0 TORNADO BEGINNING 0.4 MILES SSW OF PATTON CROSSING HWY 51 AND ENDED 0.3 MILES ESE OF TOWN. PEAK WIND 80 MPH. 100 YARDS WIDE. 0.75 MILES LONG. MANY TREES SNAPPED AND UPROOTED OCCURRED CONCURRENT WITH D |
| 00:56 UTC | FUNNEL CLOUD | 2 Ssw Ste. Genevieve | Ste. Genevieve, MO | POSSIBLE TORNADO. SPOTTER WAS IN ST. MARY LOOKING NORTHWEST AND SAW A FUNNEL CLOUD WITH POWER FLASHES ALONG THE GROUND. |
| 00:56 UTC | TSTM WND DMG | Farmington | St. Francois, MO | TREES DOWN AT HWY 67 AND 221 |
| 00:57 UTC | TSTM WND GST 70 | Fredericktown | Madison, MO | |
| 00:59 UTC | TSTM WND DMG | Ste. Genevieve | Ste. Genevieve, MO | POWER POLES AND TREES DOWN IN STE. GENEVIEVE |
| 01:04 UTC | TORNADO | Sedgewickville | Bollinger, MO | UNCONFIRMED TORNADO REPORTED BY EMERGENCY MANAGER JUST WEST OF COMMUNITY ALONG HIGHWAY EE. |
| 01:15 UTC | TSTM WND DMG | Ste. Genevieve | Ste. Genevieve, MO | REPORT OF ROOF DAMAGE TO A HARDWARE STORE |
| 01:19 UTC | TSTM WND DMG | Daisy | Cape Girardeau, MO | STRAIGHT LINE WIND DAMAGE. NUMEROUS TREES DOWN. POWER OUTAGES. BARN BLOWN OVER ALONG INTERSECTION OF HIGHWAY B AND AA. WIDESPREAD TREE DAMAGE AND MISSOURI DOT IS RESPONDING TO CLEAR ROADWAYS. |
| 01:19 UTC | TSTM WND DMG | Daisy | Cape Girardeau, MO | BARN BLOWN INTO STATE HIGHWAY B IN DAISY AND TREES ARE DOWN ACROSS ROADWAY MAKING IT IMPASSABLE. |
| 01:25 UTC | TSTM WND DMG | Cape Girardeau | Cape Girardeau, MO | LATE REPORT. MAJOR ROOF DAMAGE TO HIGH SCHOOL ON CITY LIMITS. HVAC UNIT BLOWN OFF ROOF. 30 BY 120 FOOT SECTION OF ROOF PEELED OFF DOWN TO RAFTERS. |
| 01:29 UTC | TSTM WND GST 58 | Cape Girardeau | Cape Girardeau, MO | |
| 02:20 UTC | TSTM WND GST 70 | Randles | Cape Girardeau, MO | ALSO MARBLE SIZE HAIL ON SOUTH HIGHWAY 25 IN SOUTHWEST CORNER OF CAPE GIRARDEAU MISSOURI |
| 02:27 UTC | TORNADO | Randles | Cape Girardeau, MO | UNCONFIRMED TORNADO REPORTED. BEING CHASED BY TRAINED SPOTTERS. 5 WEST OF RANDLES IN RURAL AREA LARGE TREE LIMBS DOWN. ONE WINDOW BLOWN OUT OF HOME. POWER LINES AND TREES DOWN. |
| 02:27 UTC | TORNADO | Randles | Cape Girardeau, MO | UNCONFIRMED TORNADO REPORTED. BEING CHASED BY TRAINED SPOTTERS. |
| 02:38 UTC | TSTM WND DMG | Chaffee | Scott, MO | LARGE TREES DOWN WITH ONE DOWN ON A HOUSE. POWER OUTAGES IN THE CITY. |
| 02:38 UTC | HAIL 0.88 | Chaffee | Scott, MO |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of April 19, 2011
69 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 19 | 4:00 PM CDT | EF1 | Pike, MO | 4.1 | 150 | |||
| April 19 | 4:36 PM CDT | EF0 | Pike, MO | 0.4 | 50 | |||
| April 19 | 5:58 PM CDT | EF0 | Pushmataha, OK | 0.1 | 50 | |||
| April 19 | 5:58 PM CDT | EF3 | Macoupin, IL | 4.3 | 200 | 2 | ||
| April 19 | 6:07 PM CDT | EF1 | Pushmataha, OK | 3.5 | 100 | |||
| April 19 | 6:08 PM CDT | EF2 | Montgomery, IL | 3.2 | 150 | |||
| April 19 | 6:15 PM CDT | EF2 | Montgomery, IL | 3.5 | 200 | |||
| April 19 | 6:17 PM CDT | EF1 | Christian, IL | 2.0 | 100 | $90,000 | ||
| April 19 | 6:30 PM CDT | EF0 | Christian, IL | 3.5 | 100 | $95,000 | ||
| April 19 | 6:32 PM CDT | EF1 | Christian, IL | 0.9 | 100 | $60,000 | ||
| April 19 | 6:45 PM CDT | EF0 | LeFlore, OK | 0.1 | 75 | |||
| April 19 | 6:48 PM CDT | EF0 | LeFlore, OK | 3.0 | 125 | |||
| April 19 | 7:43 PM CDT | EF1 | Wayne, MO | 5.2 | 500 | $25,000 | ||
| April 19 | 7:59 PM CDT | EF1 | Edgar, IL | 1.1 | 100 | $140,000 | ||
| April 19 | 8:02 PM CDT | EF0 | Vermilion, IL | 2.7 | 25 | $225,000 | ||
| April 19 | 9:10 PM EDT | EF1 | Vermillion, IN | 31.1 | 100 | $85,000 | ||
| April 19 | 8:11 PM CDT | EF1 | Vermilion, IL | 2.6 | 100 | $360,000 | ||
| April 19 | 8:35 PM CDT | EF0 | Jackson, IL | 3.9 | 100 | $70,000 | ||
| April 19 | 8:40 PM CDT | EF1 | Franklin, IL | 0.3 | 50 | $80,000 | ||
| April 19 | 9:40 PM EDT | EF1 | Tippecanoe, IN | 0.7 | 100 | $80,000 | ||
| April 19 | 8:49 PM CDT | EF1 | Franklin, IL | 0.1 | 50 | $10,000 | ||
| April 19 | 9:50 PM EDT | EF0 | Tippecanoe, IN | 2.6 | 50 | $15,000 | ||
| April 19 | 9:55 PM EDT | EF1 | Boone, IN | 0.6 | 50 | $10,000 | ||
| April 19 | 9:02 PM CDT | EF1 | Marion, IL | 0.4 | 75 | |||
| April 19 | 9:03 PM CDT | EF1 | Jefferson, IL | 4.3 | 100 | $70,000 | ||
| April 19 | 9:06 PM CDT | EF1 | Jefferson, IL | 1.4 | 100 | $90,000 | ||
| April 19 | 9:19 PM CDT | EF1 | Hamilton, IL | 3.4 | 150 | $150,000 | ||
| April 19 | 9:27 PM CDT | EF0 | Cape Girardeau, MO | 0.1 | 40 | $20,000 | ||
| April 19 | 9:28 PM CDT | EF2 | White, IL | 1.8 | 125 | $2.0 million | ||
| April 19 | 9:30 PM CDT | EF1 | White, IL | 1.4 | 100 | $300,000 | ||
| April 19 | 9:30 PM CDT | EF2 | Wayne, IL | 10.6 | 150 | 2 | $400,000 | |
| April 19 | 10:41 PM EDT | EF1 | Grant, IN | 2.5 | 150 | $100,000 | ||
| April 19 | 9:48 PM CDT | EF2 | Wabash, IL | 11.3 | 250 | $2.5 million | ||
| April 19 | 10:48 PM EDT | EF1 | Grant, IN | 2.9 | 50 | |||
| April 19 | 9:53 PM CDT | EF1 | Wabash, IL | 2.8 | 125 | $50,000 | ||
| April 19 | 10:54 PM EDT | EF1 | Knox, IN | 10.9 | 75 | $206,000 | ||
| April 19 | 9:57 PM CDT | EF1 | Gibson, IN | 4.4 | 100 | $130,000 | ||
| April 19 | 11:16 PM EDT | EF1 | Jay, IN | 6.9 | 50 | |||
| April 19 | 11:19 PM EDT | EF0 | Van Wert, OH | 0.5 | 50 | |||
| April 19 | 11:22 PM EDT | EF0 | Dubois, IN | 0.3 | 200 | |||
| April 19 | 11:22 PM EDT | EF1 | Dubois, IN | 3.1 | 200 | |||
| April 19 | 11:25 PM EDT | EF0 | Dubois, IN | 1.9 | 200 | |||
| April 19 | 11:26 PM EDT | EF1 | Dubois, IN | 0.4 | 100 | |||
| April 19 | 11:26 PM EDT | EF2 | Dubois, IN | 3.3 | 300 | |||
| April 19 | 11:39 PM EDT | EF2 | Mercer, OH | 3.7 | 30 | $340,000 | ||
| April 19 | 11:39 PM EDT | EF2 | Orange, IN | 1.0 | 200 | |||
| April 19 | 11:40 PM EDT | EF1 | Orange, IN | 1.5 | 125 | |||
| April 19 | 11:40 PM EDT | EF1 | Van Wert, OH | 4.0 | 100 | |||
| April 19 | 11:40 PM EDT | EF1 | Orange, IN | 0.7 | 75 | |||
| April 19 | 11:44 PM EDT | EF0 | Auglaize, OH | 3.8 | 67 | $55,000 | ||
| April 19 | 11:47 PM EDT | EF0 | Orange, IN | 0.5 | 100 | |||
| April 19 | 10:54 PM CDT | EF0 | Breckinridge, KY | 11.5 | 150 | |||
| April 19 | 11:58 PM EDT | EF1 | Allen, OH | 0.7 | 100 | |||
| April 19 | 11:59 PM EDT | EF1 | Washington, IN | 1.5 | 200 | |||
| April 19 | 12:00 AM EDT | EF0 | Washington, IN | 1.2 | 75 | |||
| April 19 | 12:07 AM EDT | EF0 | Washington, IN | 0.7 | 50 | |||
| April 19 | 12:09 AM EDT | EF0 | Harrison, IN | 0.3 | 50 | |||
| April 19 | 12:14 AM EDT | EF0 | Washington, IN | 13.1 | 200 | |||
| April 19 | 12:19 AM EDT | EF0 | Scott, IN | 11.8 | 100 | |||
| April 19 | 12:28 AM EDT | EF1 | Clark, IN | 1.2 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.